Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 1, NWS Brownsville, TX

January 6, 20085 counties in Texas

NWS Brownsville, TX issued this red flag warning at Jan 6, 2008, 5:15 PM CST for 5 counties in Texas. It took effect at Jan 7, 2008, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2008, 5:15 PM CST (23:15 UTC)
In effect from
Jan 7, 2008, 9:00 AM CST
Expired
Jan 7, 2008, 6:00 PM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-669 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 062315
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 PM CST SUN JAN 6 2008


TXZ250-251-253>257-070600-
/O.NEW.KBRO.FW.W.0001.080107T1500Z-080108T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
515 PM CST SUN JAN 6 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. 

GUSTY WINDS NEAR 30 MPH ARE EXPECTED DURING MOST OF TOMORROW.
VERY DRY GRASSES CONTINUE TO QUICKLY BURN WHEN SPARKED AROUND THE
REGION. HIGH WINDS WILL QUICKLY SPREAD ANY FIRES THAT START
TOMORROW. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. STRONG WINDS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KBRO 071105
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
505 AM CST MON JAN 7 2008

TXZ250-251-253>257-071915-
/O.CON.KBRO.FW.W.0001.080107T1500Z-080108T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
505 AM CST MON JAN 7 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS AFTERNOON FOR THE EASTERN AND CENTRAL PORTIONS OF
DEEP SOUTH TEXAS.

GUSTY SOUTHERLY WINDS FROM 25 TO 35 MPH ARE EXPECTED TO DEVELOP
TODAY ACROSS DEEP SOUTH TEXAS. VERY DRY GRASSES CONTINUE TO 
BURN QUICKLY WHEN SPARKED AROUND THE REGION. GIVEN THE
COMBINATION OF DRY FUELS AND STRONG SOUTHERLY SURFACE WINDS
TODAY...THE WEATHER CONDITIONS WILL PROMOTE AN INCREASED RISK FOR
NEW FIRES AND DANGEROUS FIRE BEHAVIOR TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. STRONG SOUTHERLY WINDS TODAY WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SPEECE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Jan 6, 1:56 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 6, 1:56 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
156 PM CST SUN JAN 6 2008

.DISCUSSION...WINDY CONDITIONS CONTINUE ACROSS MOST OF DEEP SOUTH
TEXAS THIS AFTERNOON. SURFACE OBSERVATIONS INDICATE SOUTH TO
SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH AT SOME
LOCATIONS. WILL CONTINUE WIND ADVISORY FOR THE EASTERN HALF OF THE
CWA THROUGH THE REST OF THE AFTERNOON. WINDS SHOULD DIMINISH THIS
EVENING AS THE LOSS OF DIURNAL HEATING SHOULD ALLOW WINDS TO
DECOUPLE BUT BREEZY TO WINDY CONDITIONS WILL PERSIST EARLY
TONIGHT. ANOTHER WINDY DAY IS EXPECTED ON MONDAY AS WINDS ALOFT
ASSOCIATED WITH A LOW LEVEL JET ACROSS THE AREA CONTINUE TO MIX
WIND DOWN TO THE SURFACE WITH DIURNAL HEATING. WILL LIKELY NEED
ANOTHER WIND ADVISORY FOR PORTIONS OF THE CWA LATE MON MORNING
INTO THE AFTERNOON. 500MB TROUGH ACROSS THE WESTERN UNITED STATES
MONDAY DRIVING THE PERSISTENT LOW LEVEL JET IS EXPECTED TO MOVE
EASTWARD TUESDAY BRINGING A COLD FRONT THROUGH THE LOWER RIO
GRANDE VALLEY TUES AFTERNOON. SHOULD BE ENOUGH LOW LEVEL MOISTURE
POOLING ALONG THE FRONT TO WARRANT A CHANCE OF SHOWERS TUESDAY.
CLEARING SKIES ACROSS THE NORTHERN AND WESTERN PORTIONS OF THE CWA
SHOULD ALLOW RADIATIONAL COOLING AS WINDS DIMINISH IN THE WAKE OF
THE FRONT. AN ONSHORE FLOW IS PROGGED TO DEVELOP WEDNESDAY AS THE
SURFACE RIDGE OVER THE SOUTHERN PLAINS MOVES EASTWARD AND LOW
PRESSURE DEVELOPS IN ITS PLACE AS THE NEXT 500MB TROUGH DEVELOPS
ACROSS THE WESTERN AND CENTRAL UNITED STATES. ANOTHER COLD FRONT
IS EXPECTED TO MOVE THROUGH SOUTH TX THURSDAY AS THE TROUGH MOVES
EASTWARD. MOST OF THE MOISTURE STILL APPEARS TOO FAR TO THE
NORTHEAST WITH THIS NEXT FRONT BUT WILL GO AHEAD AND MENTION A
SLIGHT CHANCE OF RAIN MAINLY ACROSS THE COASTAL SECTIONS. RETURN
FLOW DEVELOPS QUICKLY FRIDAY WITH NORTHEAST WINDS VEERING TO THE
EAST. AS MENTIONED YESTERDAY...THE GFS CONTINUES TO FAVOR A
POSITIVE-TILTED 500MB TROUGH DEVELOPING ACROSS WEST TX FRI NIGHT
INTO SATURDAY. AT THE SURFACE...A LOW IS PROGGED TO DEVELOP ALONG
THE MEXICAN GULF COAST AND THIS WOULD ALLOW A BROAD AREA OF
CONVERGENCE ACROSS THE NORTHWEST GULF WITH DIFLUENCE ALOFT
ENHANCING THE POTENTIAL FOR ELEVATED CONVECTION. COLD AIR
ADVECTING INTO THE AREA SAT AFTERNOON INTO SAT EVENING WILL LIKELY
PROVIDE OVERRUNNING CONDITIONS UNTIL WINDS ALOFT VEER TO THE WEST
AND NORTHWEST AS THE 500MB TROUGH MOVES EASTWARD. WILL CONTINUE
WITH SLIGHT CHANCE OF RAIN FOR SATURDAY AND SAT NIGHT BUT WILL
LIKELY NEED TO INCREASE POPS IF THE MODELS CONTINUE TO PROG THIS
WET SCENARIO DEVELOPING.
&&

.AVIATION...A DECK OF STRATOCUMULUS CLOUDS AT OR JUST ABOVE MVFR
CONDITIONS IS SPREADING SOUTH TO NORTH ALONG THE COASTAL COUNTIES
THIS AFTERNOON. EXPECT SCT TO BKN CONDITIONS THROUGH THE EARLY
AFTERNOON. OTHERWISE...STRONG SOUTH TO SOUTHEAST WINDS TO PERSIST
UNTIL SUNSET. WINDS DECOUPLE OVERNIGHT BUT LLWS SHOULD PERSIST MUCH
OF THE NIGHT WITH WINDS 1 TO 5K FEET AGL RANGING FROM 25 TO 40
KNOTS. STRONG WINDS SHOULD DEVELOP ONCE AGAIN LATE MONDAY MORNING
AND AFTERNOON.
&&

.MARINE...AT 1 PM BUOY 020 REPORTED SOUTH TO SOUTHEAST WINDS AT 18
TO 21 KNOTS SEAS WERE SLIGHTLY OVER 5 FEET WITH A PERIOD OF 7
SECONDS. SOUTH WINDS AND SEAS TO INCREASE FURTHER THIS AFTERNOON
EXCEEDING SMALL CRAFT ADVISORY CRITERIA AND THEN MAINTAIN ADVISORY
LEVELS OVERNIGHT. STRONG WINDS OVER THE LAGUNA THIS AFTERNOON SHOULD
DIMINISH SLIGHTLY THIS EVENING WITH EXERCISE CAUTION WORDING
REPLACING THE SCA. PRESSURE GRADIENT IS MAINTAINED THROUGH MONDAY
WITH ADVISORIES LIKELY TO BE EXTENDED AND POSTED OVER THE LAGUNA BY
MONDAY AFTERNOON. NEXT COLD FRONT STILL ON TAP FOR LATE
TUESDAY...PRODUCING FRESH NORTHEAST WINDS AND THE POTENTIAL FOR
ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS. ANOTHER FRONT IS
ANTICIPATED THURSDAY...SLOWLY DEVELOPING MODERATE TO FRESH
NORTHEAST WINDS AND HIGHER SEAS THURSDAY NIGHT THROUGH FRIDAY. YET
A THIRD FRONT IS FORECAST TO ARRIVE ON SATURDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  70  79  66  77 /   0  10  10  30
BROWNSVILLE          66  82  67  80 /   0  10  10  30
HARLINGEN            65  82  66  81 /   0  10  10  30
MCALLEN              65  83  64  80 /   0   0  10  20
RIO GRANDE CITY      64  83  62  78 /   0   0  10  20
SOUTH PADRE ISLAND   71  75  68  75 /   0  10  10  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR TXZ250-251-
     253>257.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR
GMZ130-132- 135.
SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR GMZ150-155-170-
175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/59/MARTINEZ
Hazardous weather outlook, Jan 6, 5:10 AM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
510 AM CST SUN JAN 6 2008

TXZ248>257-071115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
510 AM CST SUN JAN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY AND WIND ADVISORY ARE IN EFFECT TODAY. THE
RIP CURRENT RISK FOR AREA BEACHES IS HIGH TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SERIES OF COLD FRONTS WILL ARRIVE IN DEEP SOUTH TEXAS OVER THE
NEXT WEEK. SMALL CRAFT ADVISORIES ARE LIKELY MONDAY THROUGH
TUESDAY...AGAIN THURSDAY THROUGH FRIDAY...AND AGAIN SATURDAY. RIP
CURRENT RISK WILL BE ELEVATED IN PERIODS OF HIGHER WINDS AND SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 5:09 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy25 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.